Georgia, 2005

Damaging Wind in Georgia, June 23, 2005

June 23, 2005 · NWS JAX · 1 event in 1 county or zone

The 911 Dispatch Center received calls of numerous trees down in Offerman. Hail reports were also received, but the size was unknown.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The 911 Dispatch Center received calls of numerous trees down in Offerman. Hail reports were also received, but the size was unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 23, 1:02 PM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 23, 1:02 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT THU JUN 23 2005

.SHORT TERM...UPPER LOW CURRENTLY SITUATED OVER THE FLORIDA STRAITS
AT THE TAIL END OF A TROUGH EXTENDING NORTH AND THEN NORTHEAST
ACROSS NE FL/SE GA. PLENTIFUL MOISTURE AND UPPER DIFFLUENCE SOUTH OF
THE TROUGH AXIS GENERATING QUITE A BIT OF CONVECTION OVER CENTRAL
FLORIDA WITH JUST A FEW STORMS DEVELOPING ACROSS FAR SOUTHERN
PORTIONS OF THE JAX CWA OVER MARION COUNTY. BEST RAIN CHANCES FOR
REMAINDER OF AFTN/EVNG WILL BE OVER THE FAR SOUTHERN COUNTIES WITH
TOO MUCH DRY AIR AND SUBSIDENCE FOR DEVELOPMENT FARTHER NORTH.

WEATHER PATTERN WILL CHANGE SIGNIFICANTLY BEGINNING LATE TONIGHT
INTO THE WEEKEND AS A TROPICAL WAVE CURRENTLY AFFECTING HISPANIOLA
MOVES TO THE WEST NORTHWEST. SOME MODEL DISAGREEMENT ON THE
EVOLUTION OF THIS FEATURE WITH GFS AND CANADIAN GENERATING A CLOSED
SFC LOW WHICH MOVES UP THE FLORIDA EAST COAST AND INTO THE CAROLINAS
DURING THE WEEKEND. REMAINDER OF THE GUIDANCE...
NAM/UKMET/ECMWF/NOGAPS...MAINTAINS AN INVERTED TROUGH WHICH CROSSES
THE FLORIDA PENINSULA DURING THE WEEKEND. WITH RECENT HISTORY OF GFS
SPINNING UP SPURIOUS LOWS...HAVE LEANED HEAVILY TOWARDS THE INVERTED
TROUGH SOLUTION.

AS SUCH...EXPECT MOISTURE TO INCREASE OVER THE COASTAL WATERS AND
SOUTHERN ZONES LATE TONIGHT AND THROUGH THE DAY FRIDAY WITH LIKELY
POPS ON FRIDAY AS EASTERLY FLOW DEEPENS AND STRENGTHENS. POPS TAPER
PRETTY SHARPLY TO ISOLATED OVER SE GEORGIA WHERE DEEP MOISTURE WILL
BE SLOWER TO RECOVER. ON SATURDAY HAVE INCREASED POPS TO LIKELY OVER
ALL OF FLORIDA WITH GOOD CHANCE ACROSS SE GEORGIA. POPS DECREASE A
BIT ON SUNDAY AS TROUGH WEAKENS AND MOVES WEST OF THE AREA BUT
EASTERLY FLOW WILL CONTINUE KEEPING POPS AOB NORMAL ESPECIALLY
ACROSS WESTERN ZONES.

HAVE LOWERED MAX TEMPS OVER THE SOUTH FOR FRIDAY WITH INCREASED
CLOUD COVER WITH LOWER MAXES EVERYWHERE ON SATURDAY. FOLLOWED THE
MET GUIDANCE PRETTY CLOSE.

.LONG TERM...EAST TO SOUTHEAST FLOW LOOKS TO CONTINUE THROUGH MUCH
OF THE WEEK NEXT WEEK WITH ENOUGH DEEP MOISTURE TO WARRANT NEAR
CLIMO POPS AND TEMPS.

&&

.MARINE...MORE CHANGES IN THE MARINE FORECAST FROM YESTERDAY WITH
THE MODELS IN AGREEMENT ON TIGHTENING PRESSURE GRADIENT BY FRIDAY AND
INTO THE WEEKEND. THIS IS DUE HIGH PRESSURE RIDGE TO THE N OF THE
REGION AND A TROPICAL WAVE MOVING ACROSS FLORIDA OVER THE WEEKEND.
SIMILAR TO PREVIOUS FORECAST...WILL FOLLOW MORE CLOSELY TO THE NAM
SOLUTION AND CAP WINDS NEAR 20 KT AND SEAS AOB 8 FT FOR NOW. LOW
LEVEL FLOW ANTICIPATED TO SHIFT MORE SELY BY LATE SUNDAY NIGHT INTO
MON WITH WINDS AND SEAS SLOWLY SUBSIDING. RIP CURRENT RISK WILL
INCREASE INTO THE MODERATE TO HIGH RISK FRI-SUN AND SOME MINOR
BEACH EROSION WILL BE POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  90  70  86 /  10  20  20  50
SSI  75  86  75  82 /  10  20  20  50
JAX  69  87  72  83 /  10  30  30  60
SGJ  75  85  76  82 /  10  50  40  60
GNV  69  86  70  86 /  20  60  40  60
OCF  69  85  70  86 /  20  60  50  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...CAMP
MARINE/FIRE WX...SHASHY
Hazardous weather outlook, Jun 23, 5:56 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 AM EDT THU JUN 23 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
656 AM EDT THU JUN 23 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER
TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS FRIDAY CONTINUING
THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST SURF ZONE FORECAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Jun 23, 4:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT THU JUN 23 2005

GAZ136-232230-
WAYNE-
557 PM EDT THU JUN 23 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT...

AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF
DOCTORTOWN...OR ABOUT 2 MILES SOUTH OF LUDOWICI...MOVING SOUTHWEST AT
10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND DOCTORTOWN...JESUP AND GARDI THROUGH 630 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 23, 5:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT THU JUN 23 2005

GAZ136-151-232245-
PIERCE-WAYNE-
618 PM EDT THU JUN 23 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND WAYNE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF SCREVEN...OR ABOUT
8 MILES SOUTHWEST OF JESUP...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND BROADHURST...SCREVEN...
PATTERSON AND BRISTOL THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, Jun 23, 5:24 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT THU JUN 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     JESUP                   31.60N 81.89W
06/23/2005                   WAYNE              GA   LAW ENFORCEMENT

            911 DISPATCH REPORTING THREE DIFFERENT LOCATIONS AROUND
            TOWN WITH SINGLE TREES DOWN.

&&

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pierce

When
June 23, 6:00 PM EST
Where
Pierce County, 2 mi NE of Patterson
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.400, -82.117

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453867.